Get your Health question answered in 3 easy steps

132 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

I have high BP.How to lower my BP ?

I have high blood pressure . (52 years of not taking care of myself).? Is there any way to detox and lower my blood pressure ? I am taking norvasc 5 mg But it s still high 189/98 6 1 189 pounds and don t smoke
Mon, 19 Sep 2011
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication
General & Family Physician 's  Response
Hi Tulika,

Welcome to HealthcareMagic forum.

At your age 189/98 mm of Hg blood pressure is very high. 120/80mm of Hg is the normal blood pressure for any given age. At your age after taking Anti-hypertensive drugs your BP should be maintained at least below 140/90 mm of Hg. In order to reduce your BP you have to consult your physician to revise the dosage of Anti-hypertensives. Most importantly you should change your life style and diet habits. I advice you to walk briskly,to work out and to do Yoga in order to reduce your BMI (Body mass index). Avoid more intake of salt. Take more vegetables and fiber

Take care,
Wish you a good health.
I find this answer helpful

1 Doctor agrees with this answer

Cardiologist Dr. Naresh Ruparelia's  Response
Hi well come to HCM.
It looks you are very careless about your health. your BP is not only high, but its alarming. You should control it as early as possible other wise all the chances of
damaging your kidney, c.v.stroke,Ihd or it can lead to even acute lvf.If Bp is
not controlled with single drug you can add other drugs like sartans. amlodipine, ace
inhibitors, clonidine. etc.First you consult your doctor and control your bp as early as
possible. Later on you change your life style. like doing regular exercise,avoiding excess
salt,avoiding fatty foods and junk food etc may help you. Thanks
I find this answer helpful
General & Family Physician Dr. Savita Mishra's  Response
Hi
welcome to HCM forum
At this age you should get yourself completely checked up for routine blood investigations like Blood sugar Lipid profile kidney function test thyroid prifile liver functiontests etc reduce your weight under medical supervision Go for swimming , brisk walks Take diet low in salt take plenty of green leafy vegetables. Avoid stress consult your doctor for atleast 10 BP readings and increasing the dose as it should be less yhan 140/90mmhg with the medication
regards
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

if someones blood pressures goes up is there anything hey can eat or drink or do to lower it ?

doctor1 MD

My bp is 172/104, with a pulse of 82. How bad is that really and what should I do to lower the reading? It diastolic has ran between 95 and 104 all day and last night. I am on mulitple pain medications which I would have thought would make the reading lower.

doctor1 MD

my moms pressure was sky high and she is on medication is there any thing else to do besides exercise and less sodium and cholesterol

Recent questions on Norvasc

doctor1 MD

hi my Dr gave me sildenafil 20 mg to help with my ED, but I see its given normally for high blood pressure , i already take several meds for blood pressure and its under control, is this the correct meds for me?

doctor1 MD

Does norvasc cause itching?

doctor1 MD

Hi..I am 47 and within the last week I checked my blood pressure while having a cold and taking Nyquil and it was very high...went to the e.r...they thought it was from the Nyquil so they gave me Clonidine and it went down..in checking it on...

doctor1 MD

I was started on Norvasc, Micardis and Lasix about 5 months ago as beginning treatment to get blood pressure under control and alleviate fluid. The side effects that I am experiencing aside, I have started, for the last 2 months, to have constant boils, all size ranges and sometimes they open and sometimes not, they are in my RIGHT armpit only. I have 4 at this time, 1 drained, the others no. When they go away, others are already forming to replace them. This is horrible and I can t help thinking that it is not coincidental and is related to the medications. I was formally diagnosed with Left Ventricular Diastolic Heart Failure and echocardiogram confirmed Left side enlargment and left ventricle stiffening. I was not informed of a class or stage, but have have shortness of breath upon any exertion, lung fluid, liver fluid and extremities, often face and neck also. Are these boils something to do with this...or is it something I need to have checked separately. I go back to my cardiologist in about 2 weeks, but am in a lot of pain.

doctor1 MD

I am a 43 year old healthy female who developed a UPJ obstruction with severe hydronephrosis and a severely enlarged right kidney. During a ureteroscopy it was found that my kidney was completely blocked and I ended up with a nephrostomy tube and was scheduled for a pyeloplasty a month later. I developed high blood pressure and sinus tachycardia (150-160) while still in the hospital. I have always been healthy up to this point and have always had low blood pressure and low heart rate. I was placed on Metoprolol while still in the hospital,which worked well. However, I had an anaphylactic reaction which required inubation and ventilator. I was taken off of Metoprolol (since it interferes with epinephrine) and placed on Norvasc. I am now home and still have a stent in place which will be removed in 2 1/2 weeks from now. My B/P is still very high and my resting HR is 100. Minimal activity raises my HR to 120-150. Is this due to my kidney issues?

doctor1 MD

I take primidone orally for a hand tremor (essential tremor); I also take norvasc and losartan-HCTZ for blood pressure, and lipitor for cholesterol management. Are you aware if any of the medications are known to cause sore spots on the tongue. This has been a problem for several months. The lesion will disappear only to reappear in a few days. thanks.